Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 487, NWS St. Louis, MO

August 7, 20114 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2011, 7:54 PM CDT for 4 counties in Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 7:54 PM CDT (00:54 UTC)
Expired
Aug 7, 2011, 8:12 PM CDT
In force
18 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 5:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS53 KLSX 080054
SVRLSX
MOC099-186-187-221-080145-
/O.NEW.KLSX.SV.W.0487.110808T0054Z-110808T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
  NORTHWESTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
  ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
  NORTHEAST WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 845 PM CDT

* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF DE SOTO...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BONNE TERRE...DESLOGE...PARK HILLS...BLOOMSDALE...BLACKWELL...
  VALLES MILL...FRENCH VILLAGE AND LEADINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3804 9016 3776 9046 3812 9078 3820 9067
TIME...MOT...LOC 0054Z 308DEG 36KT 3808 9063
WIND...HAIL 60MPH 1.00IN

$$

CVKING
1 follow-up statement
239 
WWUS53 KLSX 080112 RRA
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT SUN AUG 7 2011

MOC099-186-187-221-080123-
/O.CAN.KLSX.SV.W.0487.000000T0000Z-110808T0145Z/
JEFFERSON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-WASHINGTON MO-
812 PM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON...ST.
FRANCOIS...NORTHWESTERN STE. GENEVIEVE AND SOUTHERN JEFFERSON
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 3804 9016 3776 9046 3812 9078 3820 9067
TIME...MOT...LOC 0113Z 308DEG 36KT 3796 9044

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:18 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 7, 6:18 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT SUN AUG 7 2011

.DISCUSSION...
/410 PM CDT SUN AUG 7 2011/

HEIGHTS ALOFT WILL BEGIN FALLING TONIGHT AS SEVERAL SHORT WAVES IN A
SERIES MOVE INTO THE MS VALLEY...THE FIRST ONE THIS EVENING AND THEN
ANOTHER LATE TONIGHT. A THIRD SHORT WAVE ASSOCIATED WITH A DEEPENING
UPPER TROF IS FORECAST TO MOVE THROUGH THE MS VALLEY REGION ON
MONDAY NIGHT AS IT EVENTUALLY HELPS CARVE OUT THE LONG WAVE TROF
OVER THE ERN U.S. DURING THE FIRST HALF OF THIS WEEK.

THE FIRST IN THIS SERIES IS ACTUALLY AN MCV AND IS HELPING DRIVE AN
MCS IN WEST CENTRAL MO. THE MODELS DONT HAVE A GOOD HANDLE ON
THIS HOWEVER RECENT SATELLITE AND RADAR TRENDS SHOW IT HAS TAKEN A
SEWD TURN TOWARDS AN AXIS OF HIGH CAPE AIR LOCATED IN SW AND SOUTH
CENTRAL MO. THESE TRENDS AND THE WNW DEEP LAYER VECTORS SUGGEST IT
WILL IMPACT PORTIONS OF OUR WRN CWA IN CENTRAL MO DURING THE
REMAINDER OF THE AFTERNOON/EARLY EVENING. THERE HAS BEEN A HISTORY
OF DAMAGING WINDS WITH THIS COMPLEX AND SPC HAS RECENTLY ISSUED A
SEVERE THUNDERSTORM WATCH IN THE SAID AREA.

IN THE WAKE OF THIS COMPLEX...STILL ANTICIPATING THE DEVELOPMENT OF
AN MCS LATER THIS EVENING IN SRN NEBRASKA IN RESPONSE TO THE SECOND
SHORT WAVE NOW MOVING OUT OF THE ROCKIES AND A 30-40 KT SWLY LLJ.
THIS LLJ VEERS TO MORE WESTERLY OVERNIGHT AND THIS PATTERN ALONG
WITH BOTH ESE ORIENTED DEEP LAYER SHEAR VECTORS AND CORFIDI VECTORS
WOULD BRING THE MCS INTO CENTRAL MO DURING THE OVERNIGHT HOURS. THE
MCS WILL BE ONGOING AT DAYBREAK...AND ANTICIPATING IT MOVES THROUGH
CENTRAL MO LATE TONIGHT...IT SHOULD BE ON A PATH TO MOVE THROUGH
THE ST LOUIS AREA ON MONDAY. THERE IS A DECENT AMOUNT OF
UNCERTAINTY HOWEVER IN THE EXACT TRACK AND HENCE HAVE HIGH CHANCE
POPS EVERYWHERE ACCOUNTING FOR THIS ONGOING MCS...RESIDUAL
BOUNDARIES THROUGH THE DAY AND THE ENCROACHING COLD FRONT.

THE THIRD UPSTREAM SHORT WAVE ALLUDED TO EARLIER WILL THEN HELP
DRIVE THE FRONT THROUGH THE AREA MONDAY NIGHT WITH THE GREATEST
THREAT OF STORMS ACROSS THE SRN HALF OF MO AND IL. COOLER AND MUCH
DRIER AIR WILL BEGIN FILTERING INTO THE CWA IN THE WAKE OF THE FRONT
ON TUESDAY AS HIGH PRESSURE SLOWLY BUILDS INTO THE AREA.

TEMPERATURES WILL ACTUALLY BE BELOW AVERAGE WEDENSDAY AND BEYOND...
AND WEDNESDAY LOOKS LIKE A GREAT DAY. BY LATE WEDNESDAY...THE
SURFACE HIGH BEGINS TO RETREAT AND WE GET BACK INTO A WNW FLOW MCS
TRACK THROUGH FRIDAY. ANOTHER COLD FRONT LOOKS ON TRACK TO MOVE
THROUGH BY EARLY SATURDAY USHERING ANOTHER NICE SHOT OF COOLER AIR
INTO THE AREA.

GLASS

&&

.AVIATION...
/531 PM CDT SUN AUG 7 2011/

MCS OVER CNTRL MO WILL MOVE E-SEWD TOWARDS STL METRO AREA THIS
EVNG ALTHOUGH THE STRONGEST STORMS WILL LIKELY PASS JUST S OF
STL/SUS. WILL PROBABLY NEED TO INCLUDE TSRA IN THE COU TAF TIL 01Z
MON AND INCLUDE A TEMPO GROUP FOR TSRA IN STL/SUS FROM ABOUT 01Z-
03Z MON DEPENDING ON THE LATEST RADAR TRENDS. MAY ALSO NEED TO
INCLUDE TSRA WIND GUSTS AS WELL DUE TO STRONG GUST FRONT. FURTHER
N IN UIN MAINLY JUST HIGH LEVEL CONVECTIVE DEBRIS CLOUDS THIS
EVNG. MUCH UNCERTAINTY WITH TIMING AND LOCATION OF ADDITIONAL
CONVECTION FOR LATE TGT AND MON. THERE SHOULD BE NOCTURNAL
CONVECTION ON THE NOSE OF A STRONG SWLY LOW LEVEL JET ACROSS KS
AND NEBRASKA WHICH MAY MOVE INTO COU LATE TGT OR EARLY MON MRNG
AND POSSIBLY SHIFT E-SEWD INTO THE OTHER TAF SITES MON MRNG. FOR
NOW WILL INCLUDE AT LEAST A CB GROUP IN COU AND POSSIBLY ALSO IN
UIN...STL AND SUS AS WELL. SFC WINDS SHOULD BE LIGHT TGT EXCEPT
NEAR STORMS AND MAINLY S-SWLY ON MON.

SPECIFICS FOR KSTL...WILL LIKELY NEED TO INCLUDE A TEMPO GROUP OF
TSRA FROM ABOUT 01Z MON TO 03Z MON DUE TO APPROACHING MCS ALTHOUGH
THE STRONGER STORMS AND HIGHEST WIND GUSTS WILL LIKELY PASS S OF
STL. VFR CONDITIONS AFTER THIS WITH LIGHT SFC WIND. A WEAKENING
MCS MAY MOVE INTO STL FOR EARLY MON MRNG AND MAY INCLUDE AT LEAST
CB IN THE CLOUD GROUP AT THIS TIME. A THIRD ROUND OF CONVECTION IS
POSSIBLE FOR LATE MON AFTN AND EVNG AHEAD OF AN APPROACHING CDFNT.
WILL KEEP THE VCTS IN THE STL TAF FOR LATE MON AFTN INTO MON EVNG.
SFC WIND SHOULD BE MAINLY SWLY ON MON ALTHOUGH VARIABLE AT TIMES
WITH OUTFLOW BOUNDARIES EXPECTED.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
     MONTGOMERY MO-OSAGE MO-PIKE MO-REYNOLDS MO-ST. CHARLES MO-
     ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
     GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Aug 7, 4:17 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT SUN AUG 7 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
417 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TONIGHT. A
FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY
NIGHT. SOME STORMS MAY BE SEVERE...PARTICULARLY OVER CENTRAL AND
SOUTHEAST MISSOURI ON MONDAY AND MONDAY NIGHT.

ANOTHER CHANCE OF THUNDERSTORMS WILL EVOLVE ACROSS PORTIONS OF
THE AREA ON WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

GLASS

In the hours before

Local storm report, Aug 7, 5:46 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND GST     NEW BLOOMFIELD          38.72N  92.09W
08/07/2011  M63 MPH          CALLAWAY           MO   TRAINED SPOTTER

            WIND GUST MEASURED BY HAND HELD ANEMOMETER...LARGE
            TREES DOWN.

&&

CARNEY
Local storm report, Aug 7, 5:52 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND GST     4 NNE ASHLAND           38.83N  92.22W
08/07/2011  M62 MPH          BOONE              MO   ASOS

&&

FGLASS
Local storm report, Aug 7, 5:58 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     LINN                    38.48N  91.84W
08/07/2011  E50 MPH          OSAGE              MO   TRAINED SPOTTER

            ESTIMATED WIND GUST WITH THE GUST FRONT...NO DAMAGE.

&&

CARNEY
Local storm report, Aug 7, 6:13 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND GST     2 NE JEFFERSON CITY     38.59N  92.16W
08/07/2011  M53 MPH          CALLAWAY           MO   ASOS

&&

FGLASS
Special weather statement, Aug 7, 6:50 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT SUN AUG 7 2011

MOZ062-080030-
FRANKLIN MO-
650 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 730 PM
CDT...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BEAUFORT...OR 7 MILES SOUTH
OF NEW HAVEN...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UNION...
  ST. CLAIR...
  VILLA RIDGE...
  GRAY SUMMIT...
  PACIFIC...
  BEAUFORT...
  PARKWAY...
  LONEDELL...
  LESLIE...
  LYON...
  NOSER MILL...
  PINEY PARK...
  MOSELLE...
  ROBERTSVILLE...
  CATAWISSA...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Local storm report, Aug 7, 7:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     RICHWOODS               38.17N  90.83W
08/07/2011                   WASHINGTON         MO   TRAINED SPOTTER

            PEA SIZED HAIL AND 1.5 INCH TREE LIMBS SNAPPED.

0748 PM     HAIL             RICHWOODS               38.17N  90.83W
08/07/2011  M0.25 INCH       WASHINGTON         MO   TRAINED SPOTTER

            PEA SIZED HAIL AND 1.5 INCH TREE LIMBS SNAPPED.

&&

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:25 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Washington50 min
Aug 7, 8:28 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds35 min
Aug 7, 8:43 PM CDTSevere Thunderstorm WarningLSXReynolds32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.